Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 41, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 5, 2005, 10:22 PM EDT for Greene County, Montgomery County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 10:22 PM EDT (02:22 UTC)
- Expired
- Jun 5, 2005, 10:51 PM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Greene County, OH, Montgomery County, OH
The radar
The Cincinnati radar (KILN), 45 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 6:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2920 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 060222 SVRILN OHC057-113-060300- /O.NEW.KILN.SV.W.0041.050606T0222Z-050606T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1022 PM EDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GREENE COUNTY IN OHIO EASTERN MONTGOMERY COUNTY IN OHIO * UNTIL 1100 PM EDT * AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FAIRBORN...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... FAIRBORN... YELLOW SPRINGS... IN ADDITION...OLDTOWN...JOHN BRYAN STATE PARK AND CLIFTON ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3982 8418 3965 8417 3979 8374 3987 8397 $$
2 follow-up statements
000 WWUS51 KILN 060236 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1036 PM EDT SUN JUN 5 2005 OHC113-060246- /O.CAN.KILN.SV.W.0041.000000T0000Z-050606T0300Z/ MONTGOMERY OH- 1036 PM EDT SUN JUN 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY HAS BEEN CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR INDIANA AND OHIO. LAT...LON 3983 8407 3967 8410 3979 8374 3986 8396 $$ OHC057-060300- /O.CON.KILN.SV.W.0041.000000T0000Z-050606T0300Z/ GREENE OH- 1036 PM EDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM EDT FOR NORTHWESTERN GREENE COUNTY... AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD WEAKENED BUT WAS STILL CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR YELLOW SPRINGS...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN GREENE COUNTY...INCLUDING CLIFTON. THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR INDIANA AND OHIO. LAT...LON 3983 8407 3967 8410 3979 8374 3986 8396 $$ TIPTON
000 WWUS51 KILN 060251 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1052 PM EDT SUN JUN 5 2005 OHC057-060302- /O.CAN.KILN.SV.W.0041.000000T0000Z-050606T0300Z/ GREENE OH- 1052 PM EDT SUN JUN 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREENE COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR INDIANA AND OHIO. LAT...LON 3983 8407 3967 8410 3979 8374 3986 8396 $$ TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:13 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 5, 7:13 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 713 PM EDT SUN JUN 5 2005 .AVIATION (00Z-24Z)... UPPER LEVEL TROF LIFTING NE FROM THE UPPER MS VLY THRU THE GREAT LAKES WITH S/W ENERGY ROTATING NE THRU THE OH VLY TNGT INTO MON WHEN FLO BACKS MORE ZONAL. DEEP CONVECTION WHICH IS DEVELOPED IN THE MODERATELY UNSTBL AMS WAS PUSHING EWD ACRS INDIANA. SBCAPES VALUES OF 3000 TO 4000 J/KG HAVE DEVELOPED WITH GOOD SUNSHINE AND STEEP LOW LEVEL LAPSE RATES. INSTBY WL WEAKEN SOME WITH LOSS OF HEATING BUT DO NOT EXPECT STORMS TO TOTALLY FALL APART. AN AXIS OF LO LVL MSTR CONVERGENCE TO PUSH EWD ACRS OH THIS EVE. EXPECT TSTMS TO TRAVERSE THE AREA BTWN 00Z AND 05Z TNGT. MVFR FOG WILL FORM LATE TONIGHT...EPECIALLY AT SITES THAT RECEIVE RAIN. GENERALLY HAVE VFR CONDITIONS ON MON WITH CLDS DIMINISHING DURG LATE AFTN AS DRIER AIR WORKS IN FROM THE WEST. && .PREVIOUS DISCUSSIONS... (ISSUED 700 PM EDT SUN JUN 5 2005) .SHORT TERM (TONIGHT)... SENT UPDATE FOR SEVERE THUNDERSTORM WATCH NUMBER 409 UNTIL 1 AM. NO OTHER CHANGES. (ISSUED 330 PM EDT SUN JUN 5 2005) SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... STRONG S/WV OVR MIDWEST/WESTERN GTLAKES WILL PUSH THROUGH ESPECIALLY NORTHERN FA TONIGHT...WTH GFS AND NAM IN PRETTY GOOD AGREEMENT ON TIMING. 18Z SOUNDING AT KILN INDICATED -4 LI AND 2500 J/KG CAPE...WTH MID LEVEL DRYING BUT NOT TOO MUCH IN THE WAY OF SHEAR. STILL A BIT OF A CAP...KEEPING ACTIVITY ISOLATED FOR NOW. CAP SHOULD FINISH LIFTING SOON...SO AM EXPECTING SOME INCREASED ACTIVITY AHEAD OF LINE OVER NW INDIANA. BEST CHANCE FOR SHRA/TSRA TO BE MAINLY NORTH OF DAY...ON EAST TO CMH AREA...MAINLY BEFORE 06Z. TROF BECOMES WEAKER OVERNIGHT...WTH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH 12Z...THEN SOME DIURNAL ACTIVITY ACCOMPANYING THE FRONTAL PASSAGE EARLY MONDAY. HAVE STUCK CLOSER TO COOLER MAV TEMPS TONIGHT...AND KEPT SLIGHTLY COOLER IN FAR NW WTH BEST CHANCE FOR PRECIPITATION HERE. COOLER TEMPS FOR MONDAY WITH FROPA...AND AGAIN STUCK CLOSER TO MAV NUMBERS. STILL SOME RISK FOR TSRA IN MAINLY SOUTHERN AND EASTERN FA ON MONDAY...BUT BEST INSTABILITY PARAMETERS AND FORCING SHOULD BE SLIGHLY SOUTHEAST OF FA. FOR MONDAY NIGHT...RIDGE SETTING UP BEHIND FRONTAL PASSAGE WILL ALLOW SOME SUBSIDENCE AND AT LEAST PARTIAL CLEARING. (ISSUED 330 PM EDT SUN JUN 5 2005) LONG TERM (TUESDAY THROUGH SUNDAY)... WEAK 5H RIDGING IN PLACE ACROSS AREA THROUGH WEDNESDAY WITH 8H TEMPS FORECAST TO CLIMB TO AROUND +16 TO +17 DEGREES CELSIUS. WITH LACK OF FORCING AND POSSIBLE CAP...THINK ANY THUNDERSTORMS WILL REMAIN ISOLATED AT BEST IN THE AFTERNOON AND EARLY EVENING BOTH DAYS SO WILL MAINTAIN A DRY FORECAST ATTM. AS RIDGE TRANSITIONS SLOWLY TO THE EAST THROUGH THE WEEKEND...LOOKS LIKE A LITTLE DEEPER MOISTURE WILL BE PULLED UP INTO AREA FROM THE SOUTH ACCOMPANIED BY SOME WEAK IMPULSES. WILL THEREFORE GO WITH LOW CHANCE POPS THROUGH THE REMAINDER OF THE FORECAST. EXPECT ANY THUNDERSTORMS TO BE MAINLY DIURNALLY DRIVEN SO WILL GO WITH THE BEST CHANCE IN THE LATE AFTERNOON AND EARLY EVENING EACH DAY. AS WE APPEAR TO BE TRANSITIONING INTO MORE OF A SUMMER TIME PATTERN...DID NOT STRAY TOO FAR FROM MEX GUIDANCE NUMBERS WHICH GENERALLY KEEP DAYTIME HIGHS IN THE MID 80S AND OVERNIGHT LOWS IN THE MID 60S. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 5, 11:28 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1128 AM EDT SUN JUN 5 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-052127- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 1128 AM EDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY AN UPPER AIR DISTURBANCE WILL TRIGGER SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE, WITH THE MAIN THREAT BEING DAMAGING WINDS. LARGE HAIL WILL ALSO BE POSSIBLE. HOT TEMPERATURES AND HIGH HUMIDITY WILL CAUSE HEAT INDICES TO RISE INTO THE UPPER 90S THIS AFTERNOON. CONDITIONS WILL FEEL OPPRESSIVE FOR THE FIRST TIME THIS YEAR. PERSONS, ESPECIALLY THOSE WITH RESPIRATORY PROBLEMS AND THE ELDERLY, ARE ADVISED TO DRINK PLENTY OF NON-ALCOHOLIC BEVERAGES, WEAR LIGHT COLORED CLOTHING, AND REMAIN IN AIR CONDITIONED BUILDINGS IF POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 5, 8:20 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
820 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG ST. MARYS 40.54N 84.39W
06/05/2005 AUGLAIZE OH LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE WESTERN PART OF THE COUNTY
&&
ARLocal storm report, Jun 5, 8:27 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
827 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL FORT LORAMIE 40.35N 84.37W
06/05/2005 1.00 INCH SHELBY OH FIRE DEPT/RESCUE
&&
ARLocal storm report, Jun 5, 8:44 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
844 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 5 N BROOKVILLE 39.50N 85.01W
06/05/2005 FRANKLIN IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
ARLocal storm report, Jun 5, 8:47 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
847 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND DMG 5 NE SIDNEY 40.34N 84.10W
06/05/2005 SHELBY OH AMATEUR RADIO
3 INCH LIMBS DOWN
&&
ARLocal storm report, Jun 5, 9:14 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
914 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG KENTON 40.64N 83.61W
06/05/2005 HARDIN OH LAW ENFORCEMENT
LARGE TREE LIMBS DOWN
&&
ARSpecial weather statement, Jun 5, 9:21 PM EDT, 1 hour 1 minute before
INZ050-OHZ034-035-042-043-060215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 921 PM EDT SUN JUN 5 2005 ..SEVERE THUNDERSTORM WATCH NUMBER 406 HAS BEEN CANCELLED FOR PORTIONS OF EASTERN INDIANA AND WEST CENTRAL OHIO... THE FOLLOWING COUNTIES ARE NO LONGER UNDER THE SEVERE THUNDERSTORM WATCH...MERCER...AUGLAIZE...DARKE...SHELBY IN OHIO...AND WAYNE COUNTY INDIANA. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THE REST OF THE NIGHT...BUT NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. JDR
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:05 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 55 min |
| Jun 5, 8:19 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 56 min |
| Jun 5, 9:08 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 43 min |
| Jun 6, 4:23 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan | 29 min |
| Jun 6, 4:50 AM EDT | Severe Thunderstorm Warning | ILN | Union | 24 min |
| Jun 6, 5:16 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Union | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.